Conductance of tubular nanowires with disorder

L. Serra, Mahn-Soo Choi

Research output: Contribution to journalArticle

4 Citations (Scopus)

Abstract

We calculate the conductance of tubular-shaped nanowires having many potential scatterers at random positions. Our approach is based on the scattering matrix formalism and our results analyzed within the scaling theory of disordered conductors. When increasing the energy the conductance for a big enough number of impurities in the tube manifests a systematic evolution from the localized to the metallic regimes. Nevertheless, a conspicuous drop in conductance is predicted whenever a new transverse channel is open. Comparison with the semiclassical calculation leading to purely ohmic behavior is made.

Original languageEnglish
Pages (from-to)97-103
Number of pages7
JournalEuropean Physical Journal B
Volume71
Issue number1
DOIs
Publication statusPublished - 2009 Sep 1

    Fingerprint

Keywords

  • 73.20.At Surface states, band structure, electron density of states
  • 73.21.-b Electron states and collective excitations in multilayers, quantum wells, mesoscopic, and nanoscale systems

ASJC Scopus subject areas

  • Condensed Matter Physics
  • Electronic, Optical and Magnetic Materials

Cite this